MAUDE Adverse Event Report: TERUMO BCT COBE SPECTRA; COBE SPECTRA RBCX SET

TERUMO BCT COBE SPECTRA; COBE SPECTRA RBCX SET
Model Number 70700
Medical Device Problem Codes No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Liver Failure (4492)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot number and expiry are not available at this time.Article citation: chruscinski, a., et.Al.2022.Autologous hematopoietic stem cell transplantation for liver transplant recipients with recurrent primary sclerosing cholangitis: a pilot study.Transplantation.106:3, 562¿574.Doi: 10.1097/tp.0000000000003829 investigation is in process.A follow up report will be provided.
 
Event or Problem Description
The journal article, 'autologous hematopoietic stem cell transplantation for liver transplant recipients with recurrent primary sclerosing cholangitis: a pilot study' describes a study whether autologous hematopoietic stem cell transplantation (ahsct) could be used to stop progression of recurrent primary sclerosing cholangitis (psc) and promote operational tolerance after liver transplantation.Five patients with clinical, biochemical, radiologic, and histologic evidence of recurrent psc underwent ahsct.Ahsc grafts were collected with a single leukapheresis procedure in all 5 patients."in this pilot study of 5 patients who underwent ahsct for recurrent psc following liver transplantation, 2 are alive and have been off immunosuppressive drugs without evidence of progression of psc or allograft rejection for >3 y, consistent with operational tolerance to self-antigens and alloantigens.However, the myeloablative conditioning regimen (ctx, busulfan, and antithymocyte globulin) had significant toxicity in all of the patients and led to death or the need for repeat liver transplantation in 3 of the 5 patients." patient 2 was completely weaned off all immunosuppression but died at day 212 post-ahsct from pericardial constriction and right heart failure.Complications related to the conditioning regimen were universal and moderate to severe.Three of the 5 patients required admission to an intensive care unit and these 3 patients required a short course of renal replacement therapy (hemodialysis).In patient 2, aspartate aminotransferase and alanine aminotransferase normalized at 6 mo post-ahsct; however, there was an abrupt rise in liver enzymes from liver congestion when worsening right heart failure developed secondary to pericardial constriction.This patient died shortly thereafter, but autopsy showed no evidence of rejection or recurrent psc.This report is being filed for patient 2.Further patient information is not provided in the article.The leukapheresis sets are not available for return for evaluation.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: further evaluation of this event has determined that the device did not cause or contribute to a death or serious injury, nor is there a likely potential for death or serious injury associated with this event based on additional investigational information.It was confirmed that upon review the adverse events or deaths were not directly related to the device.Article citation: chruscinski, a., et.Al.2022.Autologous hematopoietic stem cell transplantation for liver transplant recipients with recurrent primary sclerosing cholangitis: a pilot study.Transplantation.106:3, 562¿574.Doi: 10.1097/tp.0000000000003829.No further reporting will be provided as this does not represent a reportable event.
 
Event or Problem Description
The journal article, 'autologous hematopoietic stem cell transplantation for liver transplant recipients with recurrent primary sclerosing cholangitis: a pilot study' describes a study whether autologous hematopoietic stem cell transplantation (ahsct) could be used to stop progression of recurrent primary sclerosing cholangitis (psc) and promote operational tolerance after liver transplantation.Five patients with clinical, biochemical, radiologic, and histologic evidence of recurrent psc underwent ahsct.Ahsc grafts were collected with a single leukapheresis procedure in all 5 patients."in this pilot study of 5 patients who underwent ahsct for recurrent psc following liver transplantation, 2 are alive and have been off immunosuppressive drugs without evidence of progression of psc or allograft rejection for 3 y, consistent with operational tolerance to self-antigens and alloantigens.However, the myeloablative conditioning regimen (ctx, busulfan, and antithymocyte globulin) had significant toxicity in all of the patients and led to death or the need for repeat liver transplantation in 3 of the 5 patients." patient 2 was completely weaned off all immunosuppression but died at day 212 post-ahsct from pericardial constriction and right heart failure.Complications related to the conditioning regimen were universal and moderate to severe.Three of the 5 patients required admission to an intensive care unit and these 3 patients required a short course of renal replacement therapy (hemodialysis).In patient 2, aspartate aminotransferase and alanine aminotransferase normalized at 6 mo post-ahsct; however, there was an abrupt rise in liver enzymes from liver congestion when worsening right heart failure developed secondary to pericardial constriction.This patient died shortly thereafter, but autopsy showed no evidence of rejection or recurrent psc.This report is being filed for patient 2.Further patient information is not provided in the article.The leukapheresis sets are not available for return for evaluation.

Brand Name
COBE SPECTRA
Common Device Name
COBE SPECTRA RBCX SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key16414131
Report Number1722028-2023-00070
Device Sequence Number19655725
Product Code LKN
UDI-Device Identifier05020583707009
UDI-Public05020583707009
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
BK020041
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number70700
Device Catalogue Number70700
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2023
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age42 YR
Patient SexFemale